Alert archive / Washington / Gale Watches in 2021

Gale Watch 6, NWS Seattle, WA

January 9, 2021

NWS Seattle, WA issued this gale watch at Jan 9, 2021, 3:01 PM PST. It took effect at Jan 10, 2021, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 3:01 PM PST (23:01 UTC)
In effect from
Jan 10, 2021, 6:00 PM PST
Expired
Jan 10, 2021, 2:17 AM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

312 
WHUS76 KSEW 092301
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
301 PM PST Sat Jan 9 2021

PZZ150-153-156-170-173-176-100715-
/O.EXT.KSEW.GL.W.0005.000000T0000Z-210110T1400Z/
/O.NEW.KSEW.SC.Y.0011.210110T1400Z-210111T0200Z/
/O.NEW.KSEW.GL.A.0006.210111T0200Z-210111T1400Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
301 PM PST Sat Jan 9 2021

...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

* WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 13
  to 16 ft at 13 seconds. For the Small Craft Advisory, south
  winds 15 to 25 kt and seas 21 ft at 18 seconds. For the Gale
  Watch, south winds 25 to 35 kt and seas 16 to 19 ft at 16 
  seconds possible.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PST Sunday. For the 
  Small Craft Advisory, from 6 AM to 6 PM PST Sunday. For the 
  Gale Watch, from Sunday evening through late Sunday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ131-100715-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210110T1400Z/
Central U.S. Waters Strait Of Juan De Fuca-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SUNDAY...

* WHAT...East winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 6 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-100715-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-210111T1400Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 kt and seas 8 to 11 ft at 12 to
  14 seconds building 15 to 16 ft at 14 to 16 seconds Sunday and
  Sunday night.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-100715-
/O.EXT.KSEW.SC.Y.0010.000000T0000Z-210111T1400Z/
Admiralty Inlet-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-100715-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210111T1400Z/
Northern Inland Waters Including The San Juan Islands-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Southeast winds 15 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-100715-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210111T1400Z/
Grays Harbor Bar-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Combined seas 10 ft building to 12 or 13 ft overnight 
  and 15 to 18 ft Sunday. Bar conditions rough becoming severe 
  with breakers Sunday. Maximum ebb currents will occur around 
  145 AM and 215 PM Sunday. The afternoon ebb will be very 
  strong. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ132-100715-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210110T2200Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
301 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
629 
WHUS76 KSEW 100405
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
805 PM PST Sat Jan 9 2021

PZZ150-153-156-170-173-176-101215-
/O.CON.KSEW.GL.W.0005.000000T0000Z-210110T1400Z/
/O.CON.KSEW.SC.Y.0011.210110T1400Z-210111T0200Z/
/O.CON.KSEW.GL.A.0006.210111T0200Z-210111T1400Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
805 PM PST Sat Jan 9 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

* WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 
  15 to 20 ft at 20 seconds. For the Small Craft Advisory, south 
  winds 15 to 25 kt and seas 18 to 21 ft at 20 seconds. For the 
  Gale Watch, south winds 25 to 35 kt and seas 16 to 19 ft at 17 
  seconds possible.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PST Sunday. For the 
  Small Craft Advisory, from 6 AM to 6 PM PST Sunday. For the 
  Gale Watch, from Sunday evening through late Sunday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ131-101215-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210110T1400Z/
Central U.S. Waters Strait Of Juan De Fuca-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WHAT...East winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 6 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-101215-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-210111T1400Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 kt and seas 12 to 17 ft at 19 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-101215-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210110T2200Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

* WHAT...Southeast winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-101215-
/O.CON.KSEW.SC.Y.0010.000000T0000Z-210111T1400Z/
Admiralty Inlet-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-101215-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210111T1400Z/
Northern Inland Waters Including The San Juan Islands-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Southeast winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-101215-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210111T1400Z/
Grays Harbor Bar-
805 PM PST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Combined seas 10 ft building to 12 or 13 ft overnight 
  and 15 to 18 ft Sunday. Bar conditions rough becoming severe 
  with breakers Sunday. Maximum ebb currents will occur around 
  145 AM and 215 PM Sunday. The afternoon ebb will be very 
  strong. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
136 
WHUS76 KSEW 101017
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
217 AM PST Sun Jan 10 2021

PZZ150-153-156-170-173-176-101830-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-210110T1400Z/
/O.EXT.KSEW.SC.Y.0011.210110T1017Z-210111T0200Z/
/O.UPG.KSEW.GL.A.0006.210111T0200Z-210111T1400Z/
/O.NEW.KSEW.GL.W.0006.210111T0200Z-210111T1500Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST
MONDAY...

* WHAT...For the small craft advisory south wind 15 to 25 kt
  today. For the gale warning south wind 25 to 35 kt tonight.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Small Craft Advisory, until 6 PM PST this
  evening. For the Gale Warning, from 6 PM this evening to 7 AM 
  PST Monday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ131-101130-
/O.CAN.KSEW.SC.Y.0009.000000T0000Z-210110T1400Z/
Central U.S. Waters Strait Of Juan De Fuca-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are not expected to exceed 20 kt today.

$$

PZZ130-101830-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-210112T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...SW swell 15 ft at 21 seconds building to west swell 19
  feet at 18 seconds today. 

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-101830-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210112T0000Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Southeast winds 15 to 25 kt rising to 20 to 30 kt tonight
  and Monday morning. 

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-101830-
/O.EXT.KSEW.SC.Y.0010.000000T0000Z-210112T0000Z/
Admiralty Inlet-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...South winds 15 to 25 kt rising to 20 to 30 kt at times.

* WHERE...Admiralty Inlet.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-101830-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210112T0000Z/
Northern Inland Waters Including The San Juan Islands-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Southeast winds 20 to 30 kt easing to 15 to 25 kt this
  afternoon and evening and then rising again to 20 to 30 kt after
  midnight tonight through Monday morning.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-101830-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210112T0000Z/
Grays Harbor Bar-
217 AM PST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Combined seas 14 to 18 ft with breakers. Bar conditions
  becoming severe today. Maximum ebb currents will occur around
  215 PM today and 245 AM monday. The afternoon ebb will be very
  strong.

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jan 9, 9:15 AM PST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 9, 9:15 AM PST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
915 AM PST Sat Jan 9 2021

.SYNOPSIS...Dry weather is expected today with areas of morning
fog. A weak system will approach the coast this evening and move
inland into Sunday with light lowland rain and mountain snow. A
wetter pattern returns for Monday into mid-week with heavy rain
and potentially gusty winds.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...Shallow, dense fog continues
to cover the interior lowlands this morning particularly from
Seattle south. Should see improvements toward the afternoon.
Otherwise, dry weather today with afternoon temps in the 40s. 33

Previous discussion...Brief break in the wet weather this morning
as high pressure ridge builds and shifts east across the area
today. This has led to clearing skies, temperatures in the 30s,
and plenty of fog, dense in some spots, around the Sound and
southwest interior. This will continue to be the case into the
morning hours. Ridge quickly exists as weak frontal system
approaches the coast this evening and shifts inland Sunday
morning. Much like yesterday's system, it's not much to write home
about with light rain in the lowlands, and maybe an inch or two
for the passes. This should clear out by the afternoon in most
locations.

Pattern turns more active for next week as first in a series of
stronger frontal systems arrives Monday. Initial AR plume will be
directed more toward Vancouver Island late Sunday into Monday
before front shifts inland and weakens during the day. Snow
levels will rise to around 3500 to 4500 feet, setting the stage
for the next system detailed in long term section below.

Carpenter

.LONG TERM /TUESDAY THROUGH FRIDAY/...Next atmospheric river and
associated frontal systems arrive Monday night into Tuesday,
continuing into Wednesday. Models in decent agreement but continue
to vary with strength and exact timing details. Ensembles in
agreement that axis of heaviest rainfall, associated with PWAT
close to 1", will likely fall across the Olympic Peninsula and
north Cascades. With snow levels on the order of 3500 to 5000
feet, mountain snow will likely be limited to the volcanoes and
potentially Stevens Pass. Given wet antecedent conditions, the
potential for river flooding and landslide threat will need to be
monitored. See hydro section below. WPC has highlighted the
Olympic Peninsula in the Day 3 Excessive Rainfall Outlook with
current forecasts suggesting anywhere from 3-6", potentially more
if some of the wetter ensemble guidance holds true. An inch or two
is possible in the lowlands.

In addition to the heavy rainfall, the front Monday night into
Tuesday will carry the potential for gusty winds. As it stands
now, it looks like highest gusts would be in the typical spots
along the coast and northern inland waters - but will continue to
monitor as uncertainty remains.

System finally shifts out of the area on Thursday with a potential
break in the action. But this may be short-lived as models are
hinting at another system for Friday into Saturday. At this point,
doesn't look anywhere as wet or strong as earlier in the week, but
additional rainfall may prolong hydro impacts.

Carpenter

&&

.AVIATION...Southwesterly flow aloft through Sunday. weakening
front moving through the area Sunday morning. Low level easterly
flow weakening Sunday.

Areas of fog with visibility 1/2 mile or less and ceilings 200
feet or less continuing until around 21z. Tops only around 500
feet. Fog dissipating 21z-00z. Just mid and high level clouds
above the fog. Ceilings lowering tonight after 06z to 3500-5000
feet and after 09z to 1500-2500 feet with rain. Local visibility
3-5sm with the rain. MVFR ceilings continuing into Sunday
afternoon.

KSEA...Fog bank in the vicinity of the terminal until 21z with
visibility as low as a half mile at times. Mid and high level
clouds into the evening hours. Ceilings lowering to around 5000
feet after 06z then to around 2000 feet by 12z Sunday. Ceilings
remaining in the 1000-2000 foot range into Sunday afternoon. Light
wind becoming easterly 4 to 8 knots this afternoon. Southeast
wind 4 to 8 knots tonight into Sunday.

&&

.MARINE...Offshore easterly flow today will become southeasterly
tonight. Front arriving early sunday morning. Gale force winds for
the coastal waters but with the front weakening only small craft
advisory winds inland. As we get into the new week each front
will be stronger and we are looking at an active period through
the middle of the week with periods of gale force winds-- mainly
coast and north. Fortunately, intense low pressure centers will
stay well offshore but that will still drive the seas up over the
coastal waters at times. Seas building to 20 to 24 feet Sunday.
High surf advisory will most likely be issued with afternoon
forecast package for the coast. Felton/19

&&

.HYDROLOGY...The last river flood warning was officially cancelled
overnight as the Chehalis River at Porter fell below flood stage.
Rivers will continue to recede this weekend. A weak system will
bring only light rainfall amounts to the area through Sunday. A
series of wetter frontal systems will arrive on Monday, with
periods of heavy rain with higher snow levels into Wednesday. This
may give rise to flooding concerns once again, but extent of
river flooding will hinge on just how much precipitation falls -
this forecast is still a bit uncertain. See ESFSEW for hydrologic
outlook. The threat for landslides will become elevated again
during this period with a concern for localized urban flooding as
well. Carpenter

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Dense Fog Advisory until 11 AM PST this morning for Bremerton
     and Vicinity-Hood Canal Area-Lower Chehalis Valley Area-
     Seattle and Vicinity-Southwest Interior-Tacoma Area.

PZ...Small Craft Advisory until 2 PM PST Sunday for Grays Harbor Bar-
     West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST this morning for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Gale Warning until 2 AM PST Sunday for Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Small Craft Advisory until 2 PM PST Sunday for East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 2 PM PST Sunday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 2 AM PST Sunday for Central U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:08 AM PSTGale WarningSEW24 hr
Jan 9, 2:08 AM PSTSmall Craft AdvisorySEW54 hr
Jan 9, 3:18 AM PSTDense Fog AdvisorySEW8 hr
Jan 9, 2:53 PM PSTHigh Surf AdvisorySEW27 hr
Jan 9, 3:01 PM PSTSmall Craft AdvisorySEW33 hr

Nearby

Gale Watches in Washington, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.